question-icon

How long will injection site of thorazine cause pain for child?

default
Posted on Mon, 3 Mar 2014
Question: My 8 year old son was in the emergency room for agitation. He was given an injection of thorazine and two days later he is still reporting severe pain at the injection site. He was in severe pain when the shot was given and he has a high tolerance to pain. How long will this pain typically last and is it common to give this medication as a shot?
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer: Yes, it is typically given as a shot!(IM) Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this agitation your child had and the pain from this injection. This drug is typically given intramuscularly as a shot. Rarely is it administered directly into the veins. Just like with all injections, pain is a possible side effect. However, it should not persist for long. Long duration of pains after an injection may signal a more concerning complication like an abscess. Because severe pain is often associated with thiorazine injection, I will advice that you give him some pain medications like Ibuprofen/Tylenol. If this should not control the pains within 2days, I will advice that you go in for evaluation for a possible local complication like and abscess. Also, apply cold packs to help reduce the inflammation and pains. I hope you find this helpful. I wish him a speedy resolution of symptoms. Fee free to ask for clarifications or more information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (13 minutes later)
Thanks so much for your response. Sincerely, XXXX
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer: Thank you, too! Detailed Answer: Hi XXXXXXX Thank you so much for your kind words. I am truly humbled by this. I wish your son a speedy recovery. I wish you well, too. Dr. Ditah, MD.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6296 Questions

premium_optimized

The User accepted the expert's answer

Share on
How long will injection site of thorazine cause pain for child?

Brief Answer: Yes, it is typically given as a shot!(IM) Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this agitation your child had and the pain from this injection. This drug is typically given intramuscularly as a shot. Rarely is it administered directly into the veins. Just like with all injections, pain is a possible side effect. However, it should not persist for long. Long duration of pains after an injection may signal a more concerning complication like an abscess. Because severe pain is often associated with thiorazine injection, I will advice that you give him some pain medications like Ibuprofen/Tylenol. If this should not control the pains within 2days, I will advice that you go in for evaluation for a possible local complication like and abscess. Also, apply cold packs to help reduce the inflammation and pains. I hope you find this helpful. I wish him a speedy resolution of symptoms. Fee free to ask for clarifications or more information if need be. Thanks. Dr. Ditah, MD.